Alert archive / Louisiana / Flash Flood Warnings in 2026

Flash Flood Warning 2, NWS Lake Charles, LA

March 7, 2026Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Mar 7, 2026, 9:12 PM CST for Saint Landry Parish, Louisiana. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 7, 2026, 9:12 PM CST (03:12 UTC)
Expired
Mar 8, 2026, 1:00 AM CST
In force
4 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

County Saint Landry Parish, LA

The radar

The Ft Polk radar (KPOE), 113 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 7, 10:30 PM CSTFLASH FLOOD1 Ne Opelousas, LASeveral Roads flooded in Opelousas: Vine Street, South Street at Union Street, Heather Street to George Street.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 78 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2026-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2026-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1960 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

807 
WGUS54 KLCH 080312
FFWLCH
LAC097-080600-
/O.NEW.KLCH.FF.W.0002.260308T0312Z-260308T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
912 PM CST Sat Mar 7 2026

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Central St. Landry Parish in central Louisiana...

* Until midnight CST tonight.

* At 912 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 4 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Opelousas, Sunset, Port Barre, Washington, Grand Coteau and 
  Lawtell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3042 9209 3044 9217 3050 9222 3060 9210
      3062 9208 3058 9192 3057 9193 3048 9200
      3043 9205

FLASH FLOOD...RADAR INDICATED

$$

Brazzell
3 follow-up statements
203 
WGUS74 KLCH 080522
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
1122 PM CST Sat Mar 7 2026

LAC097-080600-
/O.CON.KLCH.FF.W.0002.000000T0000Z-260308T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Landry LA-
1122 PM CST Sat Mar 7 2026

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT 
FOR CENTRAL ST. LANDRY PARISH...

At 1122 PM CST, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 2 and 4 inches of rain 
have fallen. Additional rainfall amounts of 1 to 2 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Opelousas, Sunset, Port Barre, Washington, Grand Coteau and 
  Lawtell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3042 9209 3044 9217 3050 9222 3060 9210
      3062 9208 3058 9192 3057 9193 3048 9200
      3043 9205

FLASH FLOOD...RADAR INDICATED

$$

Brazzell
651 
WGUS54 KLCH 080552
FFWLCH
LAC097-080700-
/O.EXT.KLCH.FF.W.0002.000000T0000Z-260308T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1152 PM CST Sat Mar 7 2026

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  Central St. Landry Parish in central Louisiana...

* Until 100 AM CST.

* At 1152 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain in Around Opelousas. Between 2 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Opelousas, Sunset, Port Barre, Washington, Grand Coteau and 
  Lawtell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3042 9209 3044 9217 3050 9222 3060 9210
      3062 9208 3058 9192 3057 9193 3048 9200
      3043 9205

FLASH FLOOD...RADAR INDICATED

$$

Brazzell
608 
WGUS74 KLCH 080653
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
1253 AM CST Sun Mar 8 2026

LAC097-080703-
/O.EXP.KLCH.FF.W.0002.000000T0000Z-260308T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Landry LA-
1253 AM CST Sun Mar 8 2026

...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM CST EARLY THIS MORNING 
FOR CENTRAL ST. LANDRY PARISH...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3042 9209 3044 9217 3050 9222 3060 9210
      3062 9208 3058 9192 3057 9193 3048 9200
      3043 9205

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 7, 5:28 PM CST, 3 hours 44 minutes earlier. Its key messages:

  • Extensive frontal system sags into the region tonight through Sunday bringing with it widespread showers and thunderstorms.
  • Slight Risk for severe and flooding weather this afternoon and overnight. Risk decreases SUN with only a Marginal Risk (1 of 4) for flooding rainfall.
  • Another round of rain is anticipated mid week with cooler weather for late week
Area forecast discussion, Mar 7, 5:28 PM CST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
528 PM CST Sat Mar 7 2026

...New AVIATION...

.KEY MESSAGES...

- Extensive frontal system sags into the region tonight through
  Sunday bringing with it widespread showers and thunderstorms.

- Slight Risk for severe and flooding weather this afternoon and
  overnight. Risk decreases SUN with only a Marginal Risk (1 of 4)
  for flooding rainfall.

- Another round of rain is anticipated mid week with cooler
  weather for late week

&&

.SHORT TERM...
(Tonight through Monday night)
Issued at 1200 PM CST Sat Mar 7 2026

A cold front is gradually inching toward the region with showers
and storms stretched from the Texas Big Bend region to the Great
Lakes. A very warm and humid air mass has advected in through the
past week which will fuel higher rain chances locally ahead of
the boundary.

Aloft, A cut off low is near the Baja with Pacific moisture
streaming northeast ahead of the disturbance from Mexico across
the Mississippi Valley.

Diurnal heating has gradually destabilized the local area with
showers and a couple storms developing by noon. Convection will
continue to increase through the afternoon, however the main
event isn't anticipated until the broken line limps down to the
east TX lakes closer to sunset. Helicity looks low ruling out much
of a tornado threat, however lapse rates through the hail growth
zone are good enough to pose a fair risk in any organized storm.

The line will continue to slowly push through Acadiana late
tonight into early Sunday.

Sunday the weak boundary will still be lingering across the region
with showers and storms remaining possible. By Monday the boundary
will wash out while lifting back north. Showers and storms will
remain possible especially across the E TX lakes into Cen LA.

&&

.LONG TERM...
(Tuesday through next Friday)
Issued at 1200 PM CST Sat Mar 7 2026

Tuesday is anticipated to be dry, however another round of rain
will be possible by Wed. The upper low over Baja will finally inch
closer with divergence increasing locally. A line of storms may
move across the region with a cold front. Severe weather may be
possible.

A cooler and drier air mass will filter in for the second half of
the week with temps returning to around climo norms.

&&

.AVIATION...
(00Z TAFS)
Issued at 524 PM CST Sat Mar 7 2026

A frontal boundary will slowly move into the forecast area tonight
and stall around the I-10 corridor by 08/12z. Periods of showers
and a few thunderstorms will occur as the front moves south with
terminals experiencing MVFR to IFR conditions through the night.

By 08/18z, MVFR conditions are expected to prevail at all
terminals with scattered showers and thunderstorms developing.

07/Rua

&&

.MARINE...
Issued at 1200 PM CST Sat Mar 7 2026

Onshore winds will prevail ahead of an approaching frontal system
into the evening. Scattered showers and thunderstorms with large
hail, frequent cloud to water lightning and heavy downpours may
develop over nearshore waters in the late afternoon through
tonight. The boundary will send widespread showers and storms
across the north Gulf from late Saturday through Sunday. Heavy
downpours and embedded storms with lightning and gusty winds will
be the primary concern overnight into Sunday.

The next weather system moves into Texas early in the week and a
prolonged period of building winds and seas is expected Monday thru
the midweek.

&&

.FIRE WEATHER...
Issued at 1200 PM CST Sat Mar 7 2026

Scattered thunderstorms with heavy downpours and frequent
lightning are possible this afternoon before the main front moves
into cenLA in the evening. More widespread showers and embedded
thunderstorms are anticipated to overspread the region with 1 to
3 inches of rain expected with this system. There will likely be
corridors of higher totals.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  64  77  63  81 /  80  70  10  50
LCH  66  78  66  79 /  70  70   0  30
LFT  68  79  67  81 /  60  80   0  30
BPT  66  80  66  81 /  70  70   0  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...07

In the hours before

Special weather statement, Mar 7, 3:24 PM CST, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
324 PM CST Sat Mar 7 2026

LAZ028-029-072200-
Avoyelles LA-Rapides LA-
324 PM CST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES THROUGH 400 PM CST...

At 324 PM CST, Doppler radar was tracking a strong thunderstorm over
Echo, or near Cheneyville, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Cheneyville, Effie, Lecompte, Deville, Echo, Poland, Centerpoint, and
Ruby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3138 9212 3136 9208 3135 9207 3134 9209
      3133 9208 3134 9203 3132 9200 3130 9200
      3129 9201 3130 9201 3128 9202 3127 9199
      3126 9200 3125 9199 3099 9225 3109 9242
      3143 9216
TIME...MOT...LOC 2124Z 216DEG 33KT 3111 9229

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Jones

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 8:21 PM CSTFlash Flood WarningLCHAllen, Evangeline, Saint Landry4 hr
Mar 8, 4:05 AM CDTSpecial Marine WarningLCH55 min
Mar 8, 7:30 AM CDTSpecial Marine WarningLCH60 min
Mar 8, 8:30 AM CDTSpecial Marine WarningLCH60 min
Mar 8, 9:08 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry4 days
Mar 8, 9:56 AM CDTSpecial Marine WarningLCH64 min

Nearby

Flash Flood Warnings in Louisiana, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.